Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 244, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 6:19 AM EST for Richland County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 6:19 AM EST (11:19 UTC)
- Expired
- Nov 6, 2005, 7:00 AM EST
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 5:20 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 061119
SVRCLE
OHC139-061200-
/O.NEW.KCLE.SV.W.0244.051106T1119Z-051106T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 700 AM EST
* AT 615 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF SHELBY...
AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4089 8271 4099 8271 4099 8242 4095 8242
4094 8243 4088 8259 4083 8271 4083 8272
4088 8272
$$
KUBINA1 follow-up statement
000
WWUS51 KCLE 061208
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
707 AM EST SUN NOV 6 2005
OHC139-061217-
/O.EXP.KCLE.SV.W.0244.000000T0000Z-051106T1200Z/
RICHLAND OH-
707 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY WILL EXPIRE AT
700 AM EST...
ALTHOUGH THE THREAT FOR SEVERE WINDS IN EXCESS OF 58 MPH HAS GREATLY
DIMISHED...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WINDS NEAR
50 MPH WILL LINGER OVER THE AREA THROUGH 9 AM.
LAT...LON 4089 8271 4099 8271 4099 8242 4095 8242
4094 8243 4088 8259 4083 8271 4083 8272
4088 8272
$$
KUBINAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:05 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 6, 4:05 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 405 AM EST SUN NOV 6 2005 .SHORT TERM(TODAY-MONDAY)... FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER. && LONG TERM (TUESDAY-SATURDAY)... START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL. && .AVIATION(06Z-06Z)... LOW PRESSURE TRACKING NORTHEAST THROUGH ILLINOIS AT THIS TIME AND IS EXPECTED TO CONTINUE ITS TRACK TO THE CENTRAL GREAT LAKES BY 12Z. CEILINGS CONTINUE TO REMAIN VFR EXCEPT FOR IMMEDIATELY AHEAD OF AND BEHIND FRONT. PUSHED PRECIP BACK A BIT TO AROUND AND AFTER 12Z BEGINNING IN WESTERN AREAS...THEN PROGRESSING EAST. NOT EXPECTING HEAVIER SHOWERS OR TSRA UNTIL 10-14Z FROM CLE WEST AND THEN 14-18Z FROM CLE EAST TO ERI. LOOKS LIKE FROPA WILL BE A FEW HOURS LATER THAN PREVIOUS THINKING WITH WESTERN AREAS SEEING FROPA AROUND 10-12Z...CLE-MFD 12-16Z...AND YNG-ERI BETWEEN 16-20Z. 850MB WINDS CONTINUE TO INDICATE RANGING BETWEEN 50-60KT THROUGH MUCH OF THE DAY AFTER FROPA...REASONABLE TO HAVE WINDS GUSTING AT LEAST 30KT ESP WITH FROPA...THEN CONTINUING THROUGH AFTERNOON WITH WINDS DIMINISHING TOWARDS END OF FCST PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089 FROM 7 AM SUNDAY TO 7 PM SUNDAY. WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7 AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. .PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. && SHORT TERM UPDATE...KOSARIK SHORT TERM...KIELTYKA LONG TERM...WCR AVIATION...ABE
Hazardous weather outlook, Nov 6, 4:21 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EST SUN NOV 6 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING. LEZ142>149-162>169-070930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE AND OR STORM WARNINGS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
In the hours before
Local storm report, Nov 6, 4:47 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM TSTM WND GST TOLEDO 41.66N 83.58W
11/06/2005 59 MPH LUCAS OH TRAINED SPOTTER
AT LATHOB AND BANCROFT ON THE WESTSIDE OF TOLEDO.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:46 PM EST | Marine Weather Statement | CLE | 32 hr | |
| Nov 5, 9:40 PM EST | Wind Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more | 21 hr |
| Nov 6, 4:25 AM EST | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 67 min |
| Nov 6, 4:46 AM EST | Special Marine Warning | CLE | 119 min | |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 68 min |
| Nov 6, 5:28 AM EST | Severe Thunderstorm Warning | CLE | Erie, Huron | 62 min |
| Nov 6, 5:43 AM EST | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| Nov 6, 5:49 AM EST | Special Marine Warning | CLE | 116 min | |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 43 min |
| Nov 6, 6:28 AM EST | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Nov 6, 9:08 AM EST | Severe Thunderstorm Warning | CLE | Huron, Lorain | 52 min |
| Nov 6, 9:38 AM EST | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Nov 6, 9:43 AM EST | Severe Thunderstorm Warning | CLE | Ashland, Medina | 47 min |
| Nov 6, 10:35 AM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake | 40 min |
| Nov 6, 11:04 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.